Format

Send to

Choose Destination
See comment in PubMed Commons below
Jpn J Psychiatry Neurol. 1989 Dec;43(4):627-31.

Meige's syndrome during long-term neuroleptic treatment.

Author information

1
Department of Neuropsychiatry, Faculty of Medicine, Toyama Medical and Pharmaceutical University, Japan.

Abstract

Two patients developed difficulties in eyelid opening following long-term neuroleptic treatment of more than 6-8 years. Tardive dyskinesia and dystonia apart from the face were not found in either case. The symptoms fluctuated in their severities on a daily basis and were easily aggravated by various stimuli, e.g., stress, walking, reading and watching television. Electromyographic studies of their faces clearly indicated that the symptoms resulted from spontaneous blepharospasm and were analogous to idiopathic Meige's syndrome. Therefore, the patients' difficulties in opening their eyes were considered to be the so-called drug-induced Meige's syndrome and/or facial tardive dystonia. It must be stressed that this syndrome is extremely distressing to patients and is a severe complication accompanying a long-term neuroleptic treatment.

PMID:
2576901
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center